MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3-other (81): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a doctor identified some unknown material on a monofocal intraocular lens (iol) that she had just implanted.The doctor indicated that she was able to remove the particles from the iol and the surgery was completed successfully with no reported patient complications.No further information was provided.
 
Additional Manufacturer Narrative
In review, it was noticed that the awareness date / date received by manufacturer (mar 19, 2024) was inadvertently entered in the section of the initial mdr report which is incorrect.The correct date which should have been entered is "mar 18, 2024".Therefore, this supplemental mdr report is to correct that information as indicated below: date received by manufacturer: mar 18, 2024 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information confirmed that the lens was successfully implanted and the material was removed during irrigation/aspiration (i/a).No surgical or medical interventions required during procedure.The lens remains implanted with no complications reported.It was indicated that the delivery system/cartridge and foreign material are not available to be returned for evaluation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, customer photos were provided and evaluated.Due to the quality of the pictures, an evaluation was unable to be performed.The reported issue cannot be identified.The complaint issue "foreign material - loose" was not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19101462
Report Number3012236936-2024-01125
Device Sequence Number20759550
Product Code HQL
UDI-Device Identifier05050474635944
UDI-Public(01)05050474635944(17)260524
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/12/2024
04/15/2024
05/20/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/15/2024
05/10/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown